Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 258, NWS Hastings, NE

July 24, 2011Thayer County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 24, 2011, 6:43 PM CDT for Thayer County, Nebraska. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 6:43 PM CDT (23:43 UTC)
Expired
Jul 24, 2011, 7:15 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Thayer County, NE

The radar

The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:46 PM CDTTSTM WND GST 60Chester, NE60 MPH WINDS MEASURED FOR THE LAST TEN MINUTES.
Jul 24, 6:50 PM CDTTSTM WND DMGGilead, NE2.5 FEET IN DIAMETER TREE BRANCHES KNOCKED OFF TREE...ESTIMATED 70 MPH WINDS.
Jul 24, 7:04 PM CDTTSTM WND DMGBruning, NETREE SNAPPED AT THE BASE AND LANDED ON A HOUSE. SEVERAL 6 TO 8 INCH TREE LIMBS DOWN IN TOWN. WATER COVERING THE ROADS IN TOWN. WIND SPEEDS ESTIMATED AT 70 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS53 KGID 242343
SVRGID
NEC169-250015-
/O.NEW.KGID.SV.W.0258.110724T2343Z-110725T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 715 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF OHIOWA TO GILEAD TO HUBBELL...AND
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN THAYER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4001 9782 4035 9761 4035 9737 4000 9737
TIME...MOT...LOC 2343Z 298DEG 22KT 4032 9741 4018 9736
          4002 9749
WIND...HAIL 70MPH <.75IN

$$
2 follow-up statements
890 
WWUS53 KGID 242357
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
657 PM CDT SUN JUL 24 2011

NEC169-250015-
/O.CON.KGID.SV.W.0258.000000T0000Z-110725T0015Z/
THAYER NE-
657 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THAYER COUNTY
UNTIL 715 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALEXANDRIA TO GILEAD TO HUBBELL...MOVING SOUTHEAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN THAYER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4001 9782 4035 9761 4035 9737 4000 9737
TIME...MOT...LOC 2357Z 298DEG 22KT 4029 9739 4015 9735
          4001 9746
WIND...HAIL 70MPH <.75IN

$$
770 
WWUS53 KGID 250014
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT SUN JUL 24 2011

NEC169-250024-
/O.EXP.KGID.SV.W.0258.000000T0000Z-110725T0015Z/
THAYER NE-
714 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR THAYER COUNTY WILL EXPIRE AT
715 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE.

LAT...LON 4001 9782 4035 9761 4035 9737 4000 9737
TIME...MOT...LOC 0014Z 298DEG 22KT 4024 9727 4010 9723
          3996 9734

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:04 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 24, 4:04 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
404 PM CDT SUN JUL 24 2011

.SHORT TERM...THROUGH 12Z TUESDAY. PRIMARY FORECAST CONCERNS
CENTER UPON CHANCES FOR THUNDERSTORMS. MORNING UPPER AIR ANALYSIS
INDICATES UPPER LEVEL RIDGING ACROSS MUCH OF THE CONUS
TODAY...WITH THE UPPER LEVEL JET AXIS EXTENDING ALONG THE
U.S./CANADIAN BORDER. WATER VAPOR IMAGERY ALSO SHOWS INCREASED
MID LEVEL MOISTURE LEVELS DUE TO A PERSISTENT TROPICAL TAP FROM
THE PACIFIC. AT THE SURFACE A BOUNDARY REMAINS SITUATED FROM
SOUTHEASTERN NEBRASKA TO NORTHERN KANSAS...WITH THE LOW LEVEL WIND
FIELD REMAINING FROM THE EAST/NORTHEAST ACROSS THE NORTHERN HALF
OF THE CWA...AND FROM THE SOUTH/SOUTHEAST FARTHER SOUTH. KUEX
INDICATES DEVELOPING CONVECTION ACROSS THE THE NORTHERN HALF OF
THE CWA...THE RESULT OF CONTINUED MID LEVEL THERMAL ADVECTION
WITHIN THE AFOREMENTIONED INCREASED MID LEVEL MOISTURE.

CONVECTIVE ACTIVITY WILL REMAIN POSSIBLE ACROSS THE CWA THIS
AFTERNOON AND EVENING...WITH A HEALTHY CAPPING INVERSION LIKELY
KEEPING THIS ACTIVITY ELEVATED. PROXIMITY SOUNDINGS FROM LAPS DATA
AND NAM BUFR SUGGEST MUCH OF THE CURRENT CONVECTION IS LIKELY
ROOTED TO NEAR 700MB WHERE 200-500J/KG CAPE IS WAITING. THIS IS
SUPPORTED BY RADAR TRENDS WHICH SUGGEST RATHER SHALLOW UPDRAFTS
WITH LIMITED CG. THE MID LEVEL MOISTURE PLUME WILL CONTINUE TO
MAKE LOCALLY HEAVY RAINFALL A THREAT WITH THIS ACTIVITY...BUT
OTHER THAN PERHAPS AN ISOLATED MICRO BURST DOUBT WELL SEE MUCH IN
THE WAY OF SEVERE WEATHER.

MUCH OF THE CONVECTION SHOULD DISSIPATE POST-SUNSET AS DIABATIC
HEATING IS LOST...ALTHOUGH THE 4KM WRF-NMM DOES SUGGEST A WEAK
CLUSTER OF CONVECTION COULD SWEEP ACROSS PORTIONS OF THE CWA
03-06Z TONIGHT...SO WILL KEEP POPS GOING FOR THE OVERNIGHT AND
MONITOR HIGH PLAINS CONVECTION FOR POSSIBLE OVERNIGHT THUNDERSTORM
ACTIVITY ACROSS OUR CWA.

SHORT TERM MODEL GUIDANCE ALSO SUGGESTS STRATUS WILL LIKELY
REDEVELOP AS LOW LEVEL THERMAL ADVECTION AND RESULTANT ISENTROPIC
UPGLIDE AND SATURATION NEAR THE 305K SURFACE CONTINUES. MAY ALSO
BE SOME FOG DEVELOPMENT DUE TO ABUNDANT LOW LEVEL MOISTURE. GIVEN
HOW BRIEF THE FOG WAS ACROSS THE AREA THIS MORNING HOWEVER...WILL LEAVE
FOG OUT OF THE FORECAST FOR NOW...BUT KEEP STRATUS LINGERING
THROUGH DAY BREAK AT WHICH TIME LOW LEVEL MIXING THROUGH DIABATIC
HEATING SHOULD ALLOW STRATUS TO BREAK APART.

.LONG TERM...TUESDAY THROUGH SUNDAY. PERSISTENT RIDGE REMAINS
ANCHORED OVER CENTER OF THE COUNTRY...BUT THE RIDGE IS FORECAST TO
RELAX SOUTH AND EASTWARD THROUGH MID WEEK. THIS WILL ALLOW AS SERIES
OF SHORT WAVE ENERGY LOBES TO PASS OVER THE AREA AND ALLOW A COOL
FRONT TO SAG ACROSS THE AREA. THE PACIFIC CONNECTION WILL CONTINUE
TO PROVIDE SUFFICIENT MOISTURE TO ALLOW STORMS TO DEVELOP. SINCE WE
HAVE A FOCUSING MECHANISM...MOISTURE AND UPPER AIR SUPPORT IN THE
MIX...THE RECIPE HAS ALL THE INGREDIENTS FOR SCATTERED ORGANIZED
CONVECTION FROM WEDNESDAY THROUGH SATURDAY. THE BEST CHANCES WOULD
APPEAR TO BE THURSDAY AND FRIDAY AT THIS POINT AS THE BOUNDARY MOVES
THROUGH THE AREA. MAXIMUM TEMPERATURES SHOULD BE 5 TO 10 DEGREES
COOLER THAN RECENTLY...AS SOMEWHAT COOLER AIR SETTLES INTO THE AREA
AND MOISTURE PROVIDES ENOUGH CLOUD COVER TO KEEP MAXIMUM SOLAR
INSOLATION FROM OCCURRING.

TUESDAY APPEARS TO BE THE LAST DRY AND HOT DAY FOR THE REST OF THE
WORK WEEK AS THE RIDGE IS STILL IN FULL COMMAND OF THE WEATHER
PICTURE.

BY SUNDAY...THE RIDGE IS FORECAST TO BUILD BACK WEST AND NORTH OVER
THE REGION...SO A RETURN TO HOT AND LESS STORMY WEATHER IS
EXPECTED.

THE MODELS ARE IN GREAT AGREEMENT WITH THIS SCENARIO AND HAVE BEEN
PERSISTENT...SO CONFIDENCE IS PRETTY HIGH FOR AN EXTENDED FORECAST.

AS FOR POTENTIAL SEVERE/HAZARDOUS WEATHER...TUESDAY AND SUNDAY WILL
BE BORDERLINE EXCESSIVE HEAT HEADLINE DAYS. SEVERE THUNDERSTORMS ARE
CERTAINLY POSSIBLE...ESPECIALLY THURSDAY AND FRIDAY WHEN PLENTY OF
INSTABILITY AND A DECENT FOCUSING MECHANISM ARE PRESENT. STRONG WIND
SHEAR DOES NOT APPEAR TO BE AN ISSUE...SO THE THREAT OF TORNADOES IS
LOW. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THUNDERSTORM
THREAT.

&&

.PREV DISCUSSION... /ISSUED 1224 PM CDT SUN JUL 24 2011/

AVIATION...18Z KGRI TAF. PERIODIC MVFR CONDITIONS POSSIBLE
THROUGH 20Z BEFORE VFR CONDITIONS PREVAIL THROUGH THIS EVENING.
THE LOW LEVEL BAROCLINIC ZONE CURRENTLY POSITIONED TO THE SOUTH OF
THE TERMINAL WILL LIKELY PROMOTE ANOTHER ROUND OF STRATUS AND
PERHAPS FOG AT KGRI OVERNIGHT TONIGHT INTO EARLY MORNING MONDAY.
MVFR CONDITIONS ARE CURRENTLY FORECAST BY 05Z WITH IFR CONDITIONS
EXPECTED AS EARLY AS 08Z DUE TO LOW CEILINGS AND VISIBILITY
RESTRICTIONS. SURFACE WINDS WILL REMAIN FROM THE NORTH/NORTHEAST
THIS AFTERNOON AND EVENING...BEFORE BECOMING LIGHT AND VARIABLE
OVERNIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ086-
     087.

KS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
     KSZ005>007-017>019.

&&

SHORT TERM/AVIATION...BRYANT
LONG TERM...EDDY
Hazardous weather outlook, Jul 24, 12:08 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1208 PM CDT SUN JUL 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1208 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS
AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
THIS AFTERNOON AND EVENING...ALTHOUGH AN ISOLATED THUNDERSTORM WIND
GUST TO 60 MPH CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KANSAS...AS WELL AS NUCKOLLS AND THAYER COUNTIES IN NEBRASKA.
PLEASE SEE THE LATEST EXCESSIVE HEAT WARNING MESSAGE FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY...AS WELL AS WEDNESDAY
THROUGH SATURDAY. A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE
POSSIBLE EACH OF THESE DAYS...BUT WIDESPREAD SEVERE WEATHER IS NOT
CURRENTLY EXPECTED.

HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE
SUNDAY THROUGH THURSDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS
AND PORTIONS OF SOUTH CENTRAL NEBRASKA SOUTH OF I-80 AND EAST OF
HIGHWAY 281.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Local storm report, Jul 24, 6:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
616 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     S FAIRFIELD             40.43N 98.10W
07/24/2011                   CLAY               NE   TRAINED SPOTTER

            POWER OUT IN FAIRFIELD. POWER LINES DOWN JUST SOUTH OF
            FAIRFIELD NEAR DEWEESE AND POWER OUT IN EDGAR AS WELL.
            ALL THREE COMMUNITIES REPORTING HEAVY TREE DAMAGE.

&&

GUERRERO
Local storm report, Jul 24, 6:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND GST     DESHLER                 40.14N 97.72W
07/24/2011  E60 MPH          THAYER             NE   TRAINED SPOTTER

            TREE BRANCHES BREAKING.

&&

FAY
Local storm report, Jul 24, 6:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND GST     CARLETON                40.30N 97.67W
07/24/2011  E70 MPH          THAYER             NE   EMERGENCY MNGR

            65 TO 70 MPH WINDS. POWER OUT.

&&

FAY
Local storm report, Jul 24, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     JEWELL                  39.67N 98.15W
07/24/2011  E60 MPH          JEWELL             KS   TRAINED SPOTTER

&&

GUERRERO
Local storm report, Jul 24, 6:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     DEWEESE                 40.35N 98.14W
07/24/2011                   CLAY               NE   TRAINED SPOTTER

            6 INCH DIAMTER TREE BRANCHES SNAP...POWER LINES
            DOWN...AND STREET POLES SNAP IN TOWN. 1.45 INCHES OF RAIN
            IN A 30 MINUTE INTERVAL AS WELL.

&&

GUERRERO
Local storm report, Jul 24, 6:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     MANKATO                 39.79N 98.21W
07/24/2011  E65 MPH          JEWELL             KS   TRAINED SPOTTER

            TREES SNAPPED IN HALF

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:43 AM CDTExcessive Heat WarningGIDNuckolls, Thayer15 hr
Jul 24, 4:20 PM CDTSpecial Weather StatementGIDHamilton25 min
Jul 24, 4:51 PM CDTSpecial Weather StatementGIDAdams, Clay24 min
Jul 24, 5:10 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster50 min
Jul 24, 5:45 PM CDTSpecial Weather StatementGIDNuckolls, Thayer, Webster30 min
Jul 24, 6:05 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.